Advertisement

Communications in Mathematical Physics

, Volume 330, Issue 3, pp 1095–1113 | Cite as

Phase Transition and Semi-Global Reducibility

  • Jiangong You
  • Qi ZhouEmail author
Article

Abstract

For 1D continuous Schödinger operators with large analytic quasi-periodic potentials of two frequencies, one knows that the spectral measure is singular at the bottom of the spectrum and purely absolutely continuous in the upper part of the spectrum, so there is a phase transition when energy increases. In this paper, we obtain the exact power-law for the phase transition in energy by the semi-global reducibility theory of analytic quasi-periodic linear systems.

Keywords

Lyapunov Exponent Rotation Number Absolute Continuity Pure Point Homotopy Method 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Avila, A.: Absolutely continuous spectrum for the almost Mathieu operator with subcritical coupling. http://w3.impa.br/~avila/
  2. 2.
    Avila, A.: Almost reducibility and absolute continuity I. http://w3.impa.br/~avila/
  3. 3.
    Avila, A.: Almost reducibility and absolute continuity II (in preparation).Google Scholar
  4. 4.
    Avila, A.: Global theory of one-frequency Schrödinger operators I: stratified analyticity of the Lyapunov exponent and the boundary of nonuniform hyperbolicity (2009). arXiv:0905.3902[math.DS]Google Scholar
  5. 5.
    Avila, A.: Global theory of one-frequency Schrödinger operators II: acriticality and finiteness of phase transitions for typical potentials. http://w3.impa.br/~avila/
  6. 6.
    Avila A., Damanik D.: Absolute continuity of the integrated density of states for the almost Mathieu operator with non-critical coupling. Invent. Math. 172, 439–453 (2008)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Avila A., Fayad B., Krikorian R.: A KAM scheme for \({{\rm SL}(2,\mathbb{R})}\) cocycles with Liouvillean frequencies. Geom. Funct. Anal. 21, 1001–1019 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Avila A., Jitomirskaya S.: Almost localization and almost reducibility. J. Eur. Math. Soc. 12, 93–131 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Avila A., Krikorian R.: Reducibility or non-uniform hyperbolicity for quasiperiodic Schrödinger cocycles. Ann. Math. 164, 911–940 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Bjerklöv K.: Positive Lyapunonv exponents for continuous quasiperiodic Schrödinger equations. J. Math. Phys. 47, 022702 (2006)ADSCrossRefMathSciNetGoogle Scholar
  11. 11.
    Bjerklöv K.: Explicit examples of arbitrary large analytic ergodic potentials with zero Lyapunov exponent. Geom. Funct. Anal. 16, 1183–1200 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Bjerklöv K.: Positive lyapunov exponent and minimality for the continuous 1-d quasi-periodic Schrödinger equation with two basic frequencies. Ann Henri Poincaré 8, 687–730 (2007)ADSCrossRefzbMATHGoogle Scholar
  13. 13.
    Bjerklöv, K., Krikorian, R.: Coexistence of ac and pp spectrum for quasiperiodic 1D Schrödinger operators (in preparation).Google Scholar
  14. 14.
    Bourgain, J.: On the spectrum of lattice Schrodinger operators with deterministic potential. II. J. Anal. Math. 88, 221–254 (2002). (Dedicated to the memory of Tom Wolff)Google Scholar
  15. 15.
    Bourgain J., Goldstein M.: On nonperturbative localization with quasiperiodic potentials. Ann. Math. 152, 835–879 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Dias J.L.: A normal form theorem for Brjuno skew systems through renormalization. J. Differ. Equ. 230, 1–23 (2006)ADSCrossRefzbMATHGoogle Scholar
  17. 17.
    Dinaburg E., Sinai Ya.: The one-dimensional Schrödinger equation with a quasi-periodic potential. Funct. Anal. Appl. 9, 279–289 (1975)CrossRefMathSciNetGoogle Scholar
  18. 18.
    Eliasson L.H.: Floquet solutions for the one-dimensional quasiperiodic Schrödinger equation. Commum. Math. Phys. 146, 447–482 (1992)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  19. 19.
    Fayad B., Krikorian R.: Rigitidy results for quasiperiodic \({{\rm SL}(2,\mathbb{R})}\) -cocycles. J. Mod. Dyn. 3, 479–510 (2009)zbMATHMathSciNetGoogle Scholar
  20. 20.
    Fröhlich J., Spencer T., Wittwer P.: Localization for a class of one dimensional quasiperiodic Schrödinger operators. Commun. Math. Phys. 132, 5–25 (1990)ADSCrossRefzbMATHGoogle Scholar
  21. 21.
    Hou X., You J.: Almost reducibility and non-perturbative reducibility of quasiperiodic linear systems. Invent. Math. 190, 209–260 (2012)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    Jitomirskaya S.: Metal-insulator transition for the almost Mathieu operator. Ann. Math. 150, 1159–1175 (1999)CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Johnson R., Moser J.: The rotation number for almost periodic potentials. Commun. Math. Phys. 84, 403–438 (1982)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  24. 24.
    Kotani, S.: Lyaponov indices determine absolutely continuous spectra of stationary random onedimensional Schrondinger operators. In: Ito, K. (ed.) Stochastic Analysis, pp. 225–248. North Holland, Amsterdam (1984)Google Scholar
  25. 25.
    Krikorian, R., You J., Zhou, Q.: Non-uniformly hyperbolic quasi-periodic systems with two frequencies in the perturbative region (in preparation).Google Scholar
  26. 26.
    Puig J.: A nonperturbative Eliasson’s reducibility theorem. Nonlinearity 19, 355–376 (2006)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  27. 27.
    Puig J., Simó C.: Resonance tongues and spectral gaps in quasi-periodic Schröinger operators with one or more frequencies: a numerical exploration. J. Dyn. Diff. Equ. 23, 649–669 (2011)CrossRefzbMATHGoogle Scholar
  28. 28.
    Sorets E., Spencer T.: Positive lyapunov exponents for Schrödinger operators with quasi-periodic potentials. Commun. Math. Phys. 142, 543–566 (1991)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  29. 29.
    You J., Zhou Q.: Embedding of analytic quasi-periodic cocycles into analytic quasi-periodic linear systems and its applications. Commun. Math. Phys. 323, 975–1005 (2013)ADSCrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  1. 1.Department of MathematicsNanjing UniversityNanjingChina
  2. 2.Laboratoire de Probabilités et Modèles aléatoiresUniversité Pierre et Marie CurieParis Cedex 05France

Personalised recommendations